Has recurring UTI and on wheel chair. On Zyvox. Has vascular dementia. What causes diarrhea after eating dairy products?

default
Posted on Sat, 7 Dec 2013 in Digestion and Bowels
Question: my relative is 89 y/o female who has recurring U.T.I.'s and is wheel chair bound. She was recently put on zyvox 600 mg. for 2 weeks.She has vascular dementia, but no problems with her internal organs. Her tolerance is good after 5days, but is now experiencing mild diarrea when eating dairy products. She will see an infection control specialist at the end of this treatment to re-evaluate it effectiveness. Would you respond from your recommendations of zyvox for anti-biotic treatment? XXXXX WWW.WWWW.WW
doctor
Answered by Dr. Alekhya 53 minutes later
Brief Answer: Antibiotic may alter the gut flora. Detailed Answer: Hello, I have gone through your query and also gone through current medications. In my opinion I would not suggest recommending Zyvox for more than 2 weeks as it causes decrease in platelets, leukopenia. Less than 2 weeks on mild monitoring would be non problematic. Was she using any other antibiotic previously before she was put on Zyvox? There are some cases where Clostridium difficle associated diarrhea which may range from mild diarrhea to colitis. Not only zyvox but any long term antibiotic use may cause colon problems. I suggest you to let her take nutritious food(or revital capsules) and consult doctor if the problem still persists. Hope it helped you. Happy health. Thank you.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Alekhya 21 hours later
tHANK-YOU FOR YOUR RESPONSE. IN ANSWER TO YOUR QUESTION, SHE WAS PLACED ON PREVENTIVE MACROBID / MACRODATIN FOR ABOUT 8 MONTHS (2012). iT WAS EFFECTIVE UNTIL ANOTHER UTI OCCURRED. mY RELATIVE IS ALLERGIC TO SULFA. sHE HAS ALSO BEEN GIVEN CIPROFLOXIN, AND AMOXICILLIN. tHE BIGGEST PROBLEM IS GETTING SENIORS TO DRINK ENOUGH WATER AND LIQUIDS. sHE HAS A HOME HEALTH NURSE ONCE A WEEK. pLEASE RESPOND TO "MILD MONITORING" DOES THAT MEAN A DOCTOR TAKING BLOOD WORK WITHIN THE 2 WEEKS? aLSO, WHAT ARE REVITAL CAPSULES?WHERE DO YOU GET THEM? DO WE NEED A PRESRIPTION? sHE WAS HOSPITALIZED 3 WEEKS AGO FOR THE UTI FOR A WEEK. sHE HAD ANOTHER INFECTION 2 1/2 WEEKS LATER, UROLOGIST ORDERED THE zYVOX 600 MG TWICE A DAY FOR 14 DAYS. sHE HASN'T SEEN THE INFECTION CONTROL DOCTOR, YET. WOULD YOU SUGGEST ROUTINE DEHYDRATION CHECKS TO TRY TO PREVENT THE RECURRENCE. I'M TRYING TO KEEP HER FROM HAVING TO BE HOSPITALIZED AGAIN. tHANK-YOU IN ADVANCE FOR YOUR NOTEWORTHY RESPONSE.
doctor
Answered by Dr. Alekhya 1 hour later
Brief Answer: Revital capsules are tablets with multivitamins. Detailed Answer: Hello, Thanks for your follow up. In my opinion, first line drug for urinary tract infections is Macrobid(Nitrofurantoin) and as she was already on for about 8 months as you mentioned, she might have been on Zyvox. Yes, I meant Mild monitoring as checking for platelets level ( complete blood picture would be helpful) during Zyvox usage, amount of urinary output. You can ask your nurse for routine blood check up(especially for serum creatinine, wbc, platelets) and consult doctor if any abnormalities present. Revital capsules are like energy tablet(multivitamins, minerals). You can use any multivitamin tablets and they are available in the pharmacy without prescription. You can also use rehydration solutions but you should make her have drink enough water too. If there is decreased urine output and she's not drinking enough fluids, intravenous fluids may necessary. Hope this helped you. Thank you so much.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Alekhya

General & Family Physician

Practicing since :2012

Answered : 1321 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,   ,   ,   ,  

Recent questions on  Urinary tract infection

doctor1 MD

The problem I m having is itchiness in my vaginal I had yeast or urinary infection before but along time ago forgot the what it feels like... The...

doctor1 MD

Hello I had a nasal surgery feb 11 and had a catheter in during surgery.I was not aware of it and when I came home couldnt pee.Then I got a nasty...

doctor1 MD

I had unprotected sex on 14th feb wich ws my 1st day of period n took an i pill after 10hrs... Its 19th march n i hvnt got my periods yet.. I...

doctor1 MD

I have had unprotected sex with my girlfriend during her cycle of ovulation, and upon ejaculating I felt a jolt of pain in my urethra. It has been...

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had...

doctor1 MD

I had sex last night. Can feel a urinary tract infection coming on. I have alprim antibiotics , if I take them today will This affect my pill

doctor1 MD

I’m a male 76 years of age and have had some pain in the pubic area when I urinate - I have had to yhrinate very frequently as well for the past...

Get personalised answers from verified doctor in minutes across 80+ specialties

179 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2